MAUDE Adverse Event Report: ETHICON INC. GUT PL UD 18IN 4-0 D/A SC-1; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT PL UD 18IN 4-0 D/A SC-1; SUTURE, ABSORBABLE, NATURAL
Catalog Number 1828H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.Additional information was requested and the following was obtained: the reported quantity involved is 12.Did the sutures fray and pop off during one or multiple procedures? multiple.If this event happened over the course of multiple procedures, provide the following information: what is the number of procedures? have any of these events been previously reported to ethicon? if so, provide the respective reference number(s).No.What is the number of sutures that frayed during the procedure? what is the number of needles that popped off? what are the product code(s) and lot number(s) of the sutures that frayed? 1828h lot# lhz001 what are the product code(s) and lot number(s) of the needles that pulled off? 1828h lot# lhz001.When did the needle pull off (while in the package / during dispensing / during preparation / during use)? when did the suture fray (while in the package / during dispensing / during preparation / during use)? did the fraying suture thread break into 2 separate pieces? the single complaint was reported with multiple events.There are no additional details regarding the additional patient events.Attempts were made to obtain additional information, but no further information was available.If further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During the procedure, the needle popped off.There were no patient consequences reported.Additional information had been requested and was received.
 
Additional Manufacturer Narrative
Product complaint # pc-(b)(4).Date sent to fda: (b)(4) 2018.Evaluation summary: the actual and representative samples were returned for evaluation.During the visual inspection of opened sample, the swage and attachment area of the needles were as expected.The sutures were dispensed without problems and examined along of the strands and no fraying suture or defects were observed.A functional test was performed and the pull force were above the minimum requirements.In the visual inspection of unopened samples, no defects were found on the packages.The samples were opened, and the swage and attachment area of the needles were as expected.The sutures were dispensed without problems and examined along of the strands and no defects were observed.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the maanufacturing/ packaging criteria were met prior to the release of this batch.Per the conditions of the samples received, no attachment defects were found, and the tested samples met the finished goods requirements.

Brand Name
GUT PL UD 18IN 4-0 D/A SC-1
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7700048
Report Number2210968-2018-74492
Device Sequence Number1040618
Product Code GAL
UDI-Device Identifier10705031002661
UDI-Public10705031002661
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Catalogue Number1828H
Device Lot NumberLHZ001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2018
Initial Date Received by Manufacturer 06/20/2018
Supplement Date Received by Manufacturer08/06/2018
Initial Report FDA Received Date07/18/2018
Supplement Report FDA Received Date08/31/2018
Patient Sequence Number1